MAUDE Adverse Event Report: DISCUS DENTAL, LLC PHILIPS ZOOM; ZOOM CHAIRSIDE LAMP

DISCUS DENTAL, LLC PHILIPS ZOOM; ZOOM CHAIRSIDE LAMP
Model Number 22-3764, ZM3000 AND 881055701540
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 06/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Discus dental received a complaint on (b)(6) 2020 in which a patient had an adverse effect in the form of throat pain during and after the led lamp in-office zoom whitening procedure.No out of specifications was found in the product.No impact on shipped products from the same lot or other lots produced.No containment action is required.No misuse, and no non-compliance.The 25% gel and the chairside kit were within the expiration date.Relief acp medical device was not used or involved during teeth whitening procedure.Dental office reported that the patient is healing.Non-additional information was provided.Patient sought medical attention; treatment is unknown.The gel and kit were used up during procedure and were not returned.Review of complaint history from january 2018 to july 2020, no throat pain was reported in the usa.However, one similar complaint was reported in (b)(6).Retain sample of 25% gel sku: 22-3464 lot: 20122007 was submitted to the lab for testing and the results were within specifications.Reviewed direction for use of the kit.The dfu describes steps for candidate qualification, warnings, ingredients, safety directions including avoid contact with soft tissue and salivary flow and other precautions.Reviewed risk management report, ingestion of gel that leads to burning of internal organs is covered in the risk report (b)(4), hbsra, zoom ws light acc tooth whitening system.Notified pohc/design site to review risk management file and update as needed.Dental office reported that the patient is healing.No further information was provided.Based on the investigation, there was no product failure and we are unable to conclude actual cause.Reviewed device history record for 25% gel sku: 22-3764 lot: 20122007, chairside kit sku: 881055701540 lot: 20071020 with udi number (b)(4) and whitespeed lamp sku: zm3000 serial # (b)(4).No out of specification or discrepancy was found in the records.Based on the investigation results and available information, discus dental concludes there was no failure in retain sample of 25% gel sku: 22-3764 lot: 20122007.No corrective actions are required.
 
Event or Problem Description
Discus dental received a complaint on (b)(6) 2020 in which a patient had an adverse effect in the form of throat pain during and after the led lamp in-office zoom whitening procedure.

Brand Name
PHILIPS ZOOM
Common Device Name
ZOOM CHAIRSIDE LAMP
Manufacturer (Section D)
DISCUS DENTAL, LLC
1700a south baker ave.
ontario, ca
MDR Report Key10281374
Report Number1000582314-2020-00003
Device Sequence Number11407268
Product Code EEG
UDI-Device Identifier00075020035004
UDI-Public(01)00075020035004(10)20071020(17)210512
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/12/2021
Device Model Number22-3764, ZM3000 AND 881055701540
Device Lot Number20122007 & 20071020
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2020
Initial Report FDA Received Date07/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age40 YR